It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-16-2002, 06:17 PM   #1
Senior Member
 
Join Date: Mar 2001
Posts: 114
SusanM HB User
Post plaquenil

Would like to talk about plaquenil. I'm trying to take it for the second time. I first tried several months ago, and two weeks into it I noticed that I could not focus on things close up. I realize this is not a vision change that is associated with plaquenil, but it frightened me, and it seemed awfully coincidental. My regular MD thinks it's vision change due to my age (40), and that my noticing it two weeks into a plaquenil trial was a coincidence. My optometrist thought my eyes looked ok, and I'm seeing an opthamologist tomorrow. I had a rheumy appt last week, and he said there is nothing about plaquenil that would cause an acute vision change like this. I started taking it again a few days ago, because I think I really need to give it a try, but I feel really paranoid about it. I tend to worry about meds anyway, but the vision thing is especially scary to me. It is also making my stomach queasy. Does that wear off? Any comments about plaquenil would be appreciated. Thanks, Susan.

 
Old 07-17-2002, 08:12 AM   #2
Junior Member
 
Join Date: Jun 2002
Location: Russellville, Alabama USA
Posts: 24
writingmyway HB User
Thumbs up

I give Plaquenil two thumbs up for me! A year ago, I could hardly walk, my legs hurt so bad. I am 33 and I felt 80! It took about 4 months for the full effect, the first few weeks i did get the queasy feelings but it got better. Now I don't know what I would do without this medicine. Now I can feel my age again! I have SLE with CNS involvement too. But I would say, give it a good try! Don't give up on it, it may take awhile, but for me it was so well worth it! Especially for the joint and muscle pain! Good luck!!!!
Donna
__________________
Donna

 
Sponsors Lightbulb
   
Old 07-17-2002, 11:26 AM   #3
Veteran
 
Join Date: Apr 2002
Location: Atlanta, GA , US
Posts: 311
scbagrrrl HB User
Post

Susan -
I've been on it about a year. Can't say I've noticed any improvement - actually my disease has progressed significantly in the past year. My Rheumy says I would be a lot worse if I weren't taking it. The upset tummy goes away with time -

 
Old 07-17-2002, 09:46 PM   #4
Inactive
 
Join Date: May 2002
Location: Ohio
Posts: 222
Denise F HB User
Post

Plaquenil can affect the eyes. You are supposed to
have an eye exam before you go on it and then have
followup checkups the whole time you are on it.
Look the drug up on the net to learn more.

------------------

 
Old 07-18-2002, 08:50 AM   #5
Senior Member
 
Join Date: Mar 2001
Posts: 114
SusanM HB User
Post

Thanks for the replies. I had my eyes dialated yesterday and was told that they look fine. I'm going to continue to try the plaquenil, and hope the upset stomach wears off soon. susan

 
Old 07-24-2002, 04:58 AM   #6
Veteran
 
Join Date: Apr 2002
Location: Atlanta, GA , US
Posts: 311
scbagrrrl HB User
Lightbulb

Susan -
When you start it, ask your doc if it's ok if you step up dosage slowly since the upset tummy was a problem before - made it a lot easier on some other meds I was on.

Keep us posted - and good luck.

 
Old 08-19-2002, 01:20 PM   #7
Newbie
 
Join Date: Aug 2002
Location: virginia
Posts: 4
Nirvana HB User
Smile

I've used Plaquenil for three years now. Yes, there is blurring of vision. My eyes are checked every six months by an eye doctor. He says there is no reason for the blurry vision but, it is present. I now take the meds at night before going to bed and this seems to eliminate a lot of the daytime blurring.
When I first began taking the med my only problem was itching which stops after awhile.
It took eight months for the med to work. I tolerate sun better, muscle spasms lessened, rash cleared up and suffer less fatigue. Once I stoped taking the meds because I was fed up, four days later I could barely sit up.
Everyones experience will be different. All the best to you !
__________________
Tra

 
Old 09-23-2002, 02:53 PM   #8
Senior Member
 
Join Date: Sep 2002
Location: Moncks Corner, SC, usa
Posts: 120
Ceya HB User
Post

I just posted a question in regards to vision. Similar to your experience. However, I could not see upclose and later had it clear up before I was prescribed that medication. I have been tring to find out if this changing vision has anything to do with lupus. Hope this helps.

------------------

 
Old 09-26-2002, 07:43 PM   #9
Senior Member
(female)
 
Kathryn's Avatar
 
Join Date: Nov 2000
Location: Michigan USA
Posts: 113
Kathryn HB User
Post

I've heard lots of good things about plaquenil. I'm sorry it has not helped you. Do you think it may be because you are using it in combination of other meds. I'm not sure if that is possible, just thinking out loud.

I'll be starting on plaquenil in about 2 months just about the time my prednisone is wearing low and at my 6th cytoxan treatment.

Good Luck
__________________
Shoot for the Moon
and if you miss
you will still land
among the STARS!!!

 
Old 10-11-2002, 10:17 PM   #10
Junior Member
 
Join Date: Oct 2002
Location: Eureka, CA USA
Posts: 20
kimmi HB User
Post

I took Plaq. for a year and it didn't seem to help me at all. But...My eyes are still not at all what they used to be. I wake up with puffy, red eyes, don't think it was the Plaq. though, just age (48) and eye strain from being on the computer to much! It could also be because of high blood pressure and I also need to get a fasting glucose. As far as Plaq messing your eyes up....it's a chance in a million.
Kim

 
Old 11-01-2002, 11:20 AM   #11
Newbie
 
Join Date: Oct 2002
Posts: 9
Hagg HB User
Post

I was initially frustrated with the Plaquenil because it took SIX MONTHS before I noticed any improvement. But, I'm so glad I didn't give up. Not including the short time it took for my stomach to get used to the medication, I haven't had any side effects. My flares are a fraction of what they were and it is the ONLY thing that has made a dent in the constant fatigue.

Give it time and don't give up.

 
Old 11-11-2002, 04:50 PM   #12
Junior Member
 
Join Date: Apr 2002
Posts: 30
tonzie HB User
Post

I tried Plaquinil for a year. I do remember that I had to have my eyes checked before taking it tho...I just couldn't take it because it made me so sick...I mean really sick. I tried to take it after eating, before eating and during eating.....Nothing worked and it made me so sick that we finally gave up on it. I feel like I gave it a fair chance too. Good luck to you and I hope your nausea goes away soon.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Your Experience Prednisone & Plaquenil blessed1953 Open to All Other Health Topics 3 08-05-2009 09:58 PM
Refusing to take Plaquenil RedOnTheHead Lupus 12 07-14-2008 10:48 AM
Plaquenil? kentuckygal33 Lupus 20 03-29-2008 08:58 PM
Plaquenil mhriley Lupus 15 08-16-2005 06:22 PM
hi all plaquenil angels_among_us Lupus 7 06-03-2005 04:28 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), Daisygrace (4), brooklyngirl (4), paperbgprinces (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!